MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NUVISION NAV ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC NUVISION NAV ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number FG12080
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 09-feb-2026.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an left atrial appendage occlusion procedure with a nuvision nav ultrasound catheter and an overheating issue was observed.The s70 ultrasound machine displayed an error that indicated the catheter was overheating and it instructed to reselect the catheter.Reseated the catheter without resolution.Reselected the catheter without resolution.When the catheter was replaced, the issue resolved.The catheter was brand new and not reprocessed.No ablation was completed during this procedure.No patient consequence reported.Multiple attempts have been made to obtain clarification of this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a left atrial appendage occlusion procedure with a nuvision nav ultrasound catheter and an overheating issue was observed.The device evaluation was completed on 06-mar-2026.The device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection evaluation, ultrasound and temperature test of the returned device was performed following j&j medtech procedures.Visual inspection of the returned sample revealed no damage or anomalies on the device.A temperature test was performed, the thermometer was connected to the device handle while connected to the ultrasound, and after a while the readings were displaying high above 40 degrees.Also, in the ultrasound system a high temperature error was displayed on the screen.Due to this condition, manufacturing investigation was requested and it was determined that this type of failure was related to the manufacturing process since during the investigation it was observed a poor joint between her thermistor and the eam which caused the high temperature issues.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The temperature issue reported by the customer was confirmed.The root cause of this failure was traced to the manufacturing process.The necessary actions have been taken through awareness discussions focused on correct thermistor-eam joint soldering.Explanation of codes: investigation findings: manufacturing process problem identified (c16)/ investigation conclusions: cause traced to manufacturing (d03)/ component code: electrical lead/wire (g02015) were selected as related to the customer¿s reported ¿overheating¿ issue.In addition, biosense webster inc.Analysis finding of the ¿manufacturing process¿ related.Investigation findings: open circuit (c0205) / investigation conclusions: cause traced to manufacturing (d03) / component code: electrical lead/wire (g02015) were selected as related to the customer¿s reported ¿overheating¿ issue.In addition, biosense webster inc.Analysis finding of ¿a poor joint¿ issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NUVISION NAV ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24368826
Report Number2029046-2026-00508
Device Sequence Number21247968
Product Code OBJ
UDI-Device Identifier10846835026566
UDI-Public(01)10846835026566(11)250916(17)260915(10)31757241L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K241540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2026
Device Catalogue NumberFG12080
Device Lot Number31757241L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
S70 ULTRASOUND MACHINE.
Patient SexUnknown